Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 7, 2021, 2:55 PM EDT for Clearfield County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 2:55 PM EDT (18:55 UTC)
- Expired
- Aug 7, 2021, 3:30 PM EDT
- In force
- 35 min
- Issued by
- NWS State College, PA
- Hail
- 0.25 in
- Wind
- 50
County Clearfield County, PA
The radar
The State College radar (KCCX), 38 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
781
WWUS81 KCTP 071855
SPSCTP
Special Weather Statement
National Weather Service State College PA
255 PM EDT Sat Aug 7 2021
PAZ017-071930-
Clearfield PA-
255 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of central Clearfield
County through 330 PM EDT...
At 254 PM EDT, Doppler radar indicated a strong thunderstorm over
Hyde, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clearfield, Woodland, Curwensville, Plymptonville and
Clearfield-Lawrence Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4091 7845 4094 7855 4113 7852 4106 7826
TIME...MOT...LOC 1854Z 198DEG 11KT 4098 7847
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
DangeloWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:40 PM EDT, 15 minutes earlier.
Area forecast discussion, Aug 7, 2:40 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service State College PA 240 PM EDT Sat Aug 7 2021 .SYNOPSIS... Humidity will increase this weekend leading to a chance of an afternoon shower and thunderstorm in some areas today and Sunday. A surge in heat and humidity is expected to develop by the early to middle part of next week. && .NEAR TERM /THROUGH TONIGHT/... An extensive and fairly thick shield of cirrostratus clouds will continue to stream NE across the CWA this afternoon and at least early tonight, ahead of a fairly deep upper trough with its axis across the Ohio/Tenn Valleys and Southern Appalachians. High res models and their ensembles show the area of rain and embedded TSRA displaced a little further north and west than current operational and EFS guidance. This area of rather significant QPF appears that it will target the far SE corner of PA and southern NJ, possibly brushing southern York and the SE half of Lancaster county for a few hours around and shortly after dusk as a compact area of sfc low pressure moves from SE VA to Southern New Jersey early tonight. The approaching upper trough will keep more clouds in the picture than we've seen the last few days, and with an slight increase in deep layer moisture and weak, broad scale lift moving over the Alleghenies of Northern and Western PA (within a region of thinner high clouds and better sfc-based CAPE around 2000 j/kg) this afternoon, there will be a greater chance of diurnal convection through 01-02Z. Across much of the SE half or so of the CWA, stronger capping and around 50 J/KG of CIN will keep rain chances lower there. Mostly cloudy skies will keep mid to late afternoon temperatures lower than the last few days, but highs will still be near average. Split upper trough exits to the east later tonight as ridging builds into the Middle Atlantic. A few isolated showers could persist through late tonight over the west and north, but intensity will be weak and rainfall amounts on the light side overall. Based on current dewpoints and the amount of cloud cover through early tonight, we should see low temps mainly in the low to mid 60s. Some patchy fog is expected throughout the deeper valleys of Northern PA. && .SHORT TERM /SUNDAY/... Shortwave ridging aloft builds over the region during the day Sunday with more in the way of sunshine and more humidity on tap. HREF guidance indicates scattered convection forming near the Allegheny Front during the early afternoon and progressing east to the Central Mountains and Susquehanna River's West Branch Valley after 19Z. Rainfall amounts and coverage should be quite low and only deserves 20-30 POPs, before the spotty convection dissipates during the early evening. Highs will range through the 80s to near 90, with noticeable humidity as dewpoints rise through the lower to middle 60s. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Rising heights over area to start the period are conducive to the increasing temperatures which have been a solid part to the forecast for the upcoming week. High pressure at the surface will keep most of the convection we see limited to diurnal activity. Some weak troughs move across the nrn half of the CONUS and do enhance the convection at times, especially as get into the second half of the week. All guidance is similar through the period with the broad picture and this gives higher confidence to some of the details. The blended model guidance temp forecasts and MOS temp forecasts from GFS and EC are all within a few degrees of each other each day this week. Thus, we'll keep the line of hot, but not oppressive. Avg temps this week will be 5-15F above normal. Deep southerly moisture-rich flow stays mainly to our west for the first day or two this week as a relative min in PWAT hangs out over the Alleghenies. By Wed, the PWATs increase to 1.75-2" across the board. As the moisture increases mid-week, so does the heat index. Current heat index forecast is also highly continuous with prev forecasts. This makes only the Lower Susq vulnerable for scattered 100+ HI values at the peak heat of the day, and mainly on Wed/Thurs. A long-wave trough finally breaks down the ridge late in the week with Friday perhaps a couple of degs cooler. The cold front assocd with the mean trough now looks like it will clear out the area for Saturday if we put our eggs in the deterministic (and most skillful) GFS and EC baskets. The National Blend PoPs seem too high for Sat given the agreement on the position of the front and southward extent of the drier air. However, we will linger just a small chc PoP Sat in recognition of the time horizon and relative confidence around a change of airmass vs during a continuous pattern. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR conditions are expected for the bulk of the area through most or all of today beneath a shield of BKN-OVC cirrostratus. Scattered showers and isolated thunderstorms this afternoon could lead to brief MVFR conditions, especially over the NW Mtns Laurel Mountain terminals. Outlook... Sun-Mon...Isolated showers and thunderstorms, but VFR prevalent the majority of the time. Tue...Occasional reductions in -TSRA,especially northwest. Wed...More widespread afternoon showers/tstorms. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert NEAR TERM...Lambert SHORT TERM...Lambert/DeVoir LONG TERM...Dangelo AVIATION...Lambert/DeVoir/Travis
Hazardous weather outlook, Aug 7, 9:34 AM EDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service State College PA 934 AM EDT Sat Aug 7 2021 PAZ004>006-010>012-017>019-024>027-033>035-037-041-042-045-081345- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan- Southern Clinton- 934 AM EDT Sat Aug 7 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ028-036-046-049>053-056>059-063>066-081345- Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 934 AM EDT Sat Aug 7 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Maximum heat index values around 100 degrees are possible Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 2:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
255 PM EDT Sat Aug 7 2021
PAZ017-071930-
Clearfield PA-
255 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of central Clearfield
County through 330 PM EDT...
At 254 PM EDT, Doppler radar indicated a strong thunderstorm over
Hyde, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clearfield, Woodland, Curwensville, Plymptonville and
Clearfield-Lawrence Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4091 7845 4094 7855 4113 7852 4106 7826
TIME...MOT...LOC 1854Z 198DEG 11KT 4098 7847
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DangeloNearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.